Journal of Inequalities and Applications
Volume 6 (2001), Issue 4, Pages 387-404

Picone-type inequalities for nonlinear elliptic equations and their applications

Jaroslav Jaroš,1 Kusano Takaŝi,2 and Norio Yoshida3

1Department of Mathematical Analysis, Faculty of Mathematics and Physics, Comenius University, Bratislava 842 15 , Slovakia
2Department of Applied Mathematics, Faculty of Science, Fukuoka University, Fukuoka 814-0180, Japan
3Department of Mathematics, Faculty of Science, Toyama University, Toyama 930-8555, Japan

Received 2 November 1999; Revised 24 January 2000

Copyright © 2001 Jaroslav Jaroš et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Picone-type inequalities are derived for nonlinear elliptic equations, and Sturmian comparison theorems are established as applications. Oscillation theorems for forced super-linear elliptic equations and superlinear-sublinear elliptic equations are also obtained.